Alert archive / New York / Special Weather Statements in 2011

Special Weather Statement, NWS Buffalo, NY

September 4, 2011Erie County, New York

NWS Buffalo, NY issued this special weather statement at Sep 4, 2011, 3:55 AM EDT for Erie County, New York. It was in force for 65 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 4, 2011, 3:55 AM EDT (07:55 UTC)
Expired
Sep 4, 2011, 5:00 AM EDT
In force
65 min
Issued by
NWS Buffalo, NY

County Erie County, NY

The radar

The Buffalo radar (KBUF), 17 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 4, 4:25 AM EDTTSTM WND DMGNorth Tonawanda, NYPUBLIC REPORTED SEVERAL APARTMENT WINDOWS BLOWN IN BY STORM
Sep 4, 4:26 AM EDTTSTM WND GST 58Niagara Falls Intl Arpt, NY
Sep 4, 4:27 AM EDTTSTM WND DMG1 Ne Lockport Junction, NYPOWER LINES DOWN ON UPPER MOUNTAIN ROAD
Sep 4, 4:31 AM EDTTSTM WND DMGSouth Lockport, NYPOWER LINES DOWN
Sep 4, 4:36 AM EDTTSTM WND DMG1 Sse Lancaster, NYTREE DOWN ON LOMBARDY STREET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.9 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2011-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 889 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2011-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
889 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1459 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

804 
WWUS81 KBUF 040755
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
355 AM EDT SUN SEP 4 2011

NYZ001-010-085-040900-
ERIE NY-NIAGARA NY-
355 AM EDT SUN SEP 4 2011

...STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 350 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND STRONG  
  GUSTY WINDS.  THIS STORM WAS LOCATED 20 MILES NORTH OF             
  DUNKIRK...AND MOVING NORTHEAST AT 40 MPH.

THIS STORM WILL IMPACT REACH THE BUFFALO METRO AREA BETWEEN 430 AM 
AND 500 AM. THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND 
PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.

LAT...LON 4271 7904 4271 7899 4279 7886 4294 7892
      4295 7897 4299 7903 4306 7901 4307 7908
      4313 7906 4321 7906 4335 7847 4268 7851
      4259 7913

$$

APFFEL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Sep 4, 2:42 AM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Sep 4, 2:42 AM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
242 AM EDT SUN SEP 4 2011

.SYNOPSIS...
MORE MID SUMMER WARMTH AND HUMIDITY WILL BE FOUND ACROSS THE REGION
OVERNIGHT AND SUNDAY...ALTHOUGH AN APPROACHING COLD FRONT WILL
PRODUCE A PERIOD OF UNSETTLED WEATHER WITH SEVERAL ROUNDS OF RAIN
AND THUNDERSTORMS TO WRAP UP THE LABOR DAY HOLIDAY. SOME OF THESE
STORMS MAY BE STRONG SUNDAY AFTERNOON AND EVENING...WITH LOCALLY
HEAVY RAIN POSSIBLE SUNDAY NIGHT INTO MONDAY. HIGH PRESSURE WILL
THEN BUILD INTO THE GREAT LAKES REGION TUESDAY THROUGH MIDWEEK
WITH DRY AND COOLER WEATHER.

&&

.NEAR TERM /THROUGH TONIGHT/...
AT 06Z WILL INCREASE POPS ACROSS THE SOUTHERN TIER AND THEN INTO WNY
THROUGH MID MORNING AS SHOWERS AND THUNDERSTORMS WILL CONTINUE
THROUGH THE NIGHT ADVANCING NORTHEASTWARD UP LAKE ERIE. THIS
ACTIVITY WILL WANE JUST PAST DAWN...WITH ANOTHER INCREASE IN SHOWERS
AND THUNDERSTORMS AS INSTABILITY BUILDS THROUGH THE DAY.

SOME MORNING SUNSHINE WILL CONTRIBUTE TO MODERATE TO STRONG
INSTABILITY. UNLIKE SATURDAY...LOW/MID LEVEL FLOW WILL BE MUCH MORE
FAVORABLE TO ORGANIZE CONVECTION WITH 0-6KM BULK SHEAR INCREASING TO
35-40 KNOTS DURING THE AFTERNOON. THE MAIN MID LEVEL TROUGH WILL
BEGIN TO APPROACH FROM THE WEST WITH LARGE SCALE ASCENT SLOWLY
INCREASING. EXPECT MOST OF THE STORMS TO FOCUS ALONG AND JUST AHEAD
OF THE SURFACE COLD FRONT DURING THE MID TO LATE AFTERNOON. MAY ALSO
SEE A FEW SCATTERED STORMS DEVELOP ON LAKE BREEZE BOUNDARIES AHEAD
OF THIS BY EARLY AFTERNOON...ESPECIALLY THE SOUTHERN EDGE OF THE
LAKE ERIE BREEZE FROM THE SOUTHERN TIER INTO THE FINGER LAKES.

GIVEN THE FORECAST JUXTAPOSITION OF INSTABILITY AND SHEAR...SEVERE
WEATHER IS POSSIBLE FOR SUNDAY. THE SETUP WOULD SEEM TO FAVOR
UPSCALE GROWTH INTO CLUSTERS AND BOWING SEGMENTS WHICH WOULD SUPPORT
A LOCAL DAMAGING WIND RISK. THE WARM TEMPS ALOFT SUGGEST A SECONDARY
LESSER RISK OF LARGE HAIL. PROFILES ARE ALSO SUPPORTIVE OF SUPERCELL
STRUCTURES IF MORE DISCRETE STORMS ARE ABLE TO FORM...ALTHOUGH
LARGELY UNIDIRECTIONAL PROFILES WOULD SUGGEST ANY SUPERCELLS WOULD
MAINLY PRODUCE HAIL AND WIND DAMAGE. PWATS APPROACHING 2 INCHES ALSO
SUPPORT HEAVY RAIN IN ANY STORMS.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY/...
OVERALL...THE FIRST HALF OF THE WEEK WILL BE AN ACTIVE PERIOD AS AN
UPPER LEVEL TROF SLOWLY CROSSES THE REGION. MONDAY WILL START WITH
AN UPPER LEVEL TROF ACROSS MICHIGAN AND A SURFACE TROF ACROSS NEW
YORK. BUFKIT FOR BOTH THE NAM/GFS SHOW THAT WITH COLD AIR IN THE
BOUNDARY LAYER...MOST OF THE LIFT IS ACTUALLY BEING GENERATED
ALOFT...WITH SINKING COLD AIR ADVECTION IN THE LOW-MID LEVELS. THIS
IS CONSISTENT WITH THE REGION BEING IN THE RIGHT REAR QUADRANT OF THE
JET...AND WITH THE UPPER TROF CROSSING. THIS SAID...WE WILL STILL
HAVE SOME TIE IN TO TROPICAL MOISTURE ALOFT AT LEAST. MODEL GUIDANCE
IS IN FAIRLY GOOD AGREEMENT ON THE SYNOPTIC SCENARIO FOR MONDAY.

WHILE THERE IS JUST ENOUGH ELEVATED INSTABILITY IN EASTERN SECTIONS
TO MAINTAIN A MENTION OF THUNDERSTORMS ON MONDAY MORNING...EXPECT
THE MAJORITY OF PRECIPITATION TO ONLY BE PSEUDO-CONVECTIVE ON
MONDAY...WITH PLAIN RAIN SHOWERS OR RAIN IN MOST LOCATIONS. STEADY
SHOWERS WILL TAPER FROM WEST TO EAST...BUT WITH THE TROF STILL
UPSTREAM MONDAY EVENING...WILL MAINTAIN AT LEAST CHANCE POPS
THROUGHOUT THE DAY. OTHERWISE...IT SHOULD BE A CLOUDY AND COOL
DAY...SHARPLY DIFFERENT FROM THE PAST FEW WARM AND MUGGY DAYS. HIGHS
WILL ONLY BE IN THE 60S ACROSS THE REGION.

MODEL GUIDANCE DIVERGES MONDAY NIGHT...WITH SIGNIFICANT DIFFERENCES
BETWEEN SOME VARIOUS MODEL RUNS. THE DIFFICULTY COMES IN HOW THE
MODELS HANDLE THE REMNANTS OF TROPICAL STORM LEE. THE NAM CAN BE
CONSIDERED A WORST CASE SCENARIO IN A LOT OF WAYS...IN THAT IT SPLITS
THE TROPICAL SYSTEM LIFTING A REMNANT LOW TO THE MID ATLANTIC...THEN
AGGRESSIVELY DEVELOPS THIS LOW. THE GGEM ALSO BRINGS A SIGNIFICANT
CHUNK OF MOISTURE ON MONDAY NIGHT...THOUGH IS MUCH LESS AGGRESSIVE.
FEEL THE NAM COASTAL LOW DEVELOPMENT IS UNLIKELY TO VERIFY...SO DO
NOT USE THE NAM FOR VIRTUALLY ANY GRIDS MONDAY NIGHT ONWARD. THE WET
GGEM DOES APPEAR FEASIBLE...THOUGH IT IS NOTEWORTHY THAT THE
GFS/UKMET ARE FAIRLY DRY MONDAY NIGHT IN KEEPING THE MAJORITY OF THE
TROPICAL REMNANTS WELL SOUTH. IN A LOW CONFIDENCE FORECAST...DEPICT
POPS/QPF TO SHOW SOME POSSIBILITY FOR A WAVE OF LOW PRESSURE RIDING
UP THE BAROCLINIC ZONE ACROSS NEW ENGLAND ON MONDAY NIGHT...BUT
REJECT THE VERY AGGRESSIVE NAM...AND TEMPER THE GGEM WITH THE
GFS/UKMET SOLUTIONS. TREND FROM CHANCE POPS IN BUFFALO...LIKELY IN
ROCHESTER...AND CATEGORICAL EAST OF LAKE ONTARIO. WESTERN NEW YORK
WILL SOLIDLY BE IN COOL AIR AT THE SURFACE...WITH PRECIPITATION
LIKELY TO BE SHOWERS...OR PERHAPS A PERIOD OF STEADY RAIN IF A
SIGNIFICANT IMPULSE DOES DEVELOP.

AS IS...DO NOT SEE A SIGNIFICANT FLOODING THREAT AS A RESULT OF RAIN
MONDAY AND MONDAY NIGHT. HOWEVER...THERE STILL IS A WIDE SPREAD OF
POSSIBLY SOLUTIONS...WHERE IF THE WETTER SCENARIOS PLAY
OUT...FLOODING WOULD BE A POSSIBILITY EAST OF LAKE ONTARIO.

THE UPPER TROF WILL CONTINUE TO PUSH EASTWARD ON TUESDAY...WITH ANY
LINGERING SHOWERS ENDING FROM WEST TO EAST. ROCHESTER WEST SHOULD BE
DRY BUT COOL ON TUESDAY...WHILE EASTERN PORTIONS MAY HAVE A FEW
SHOWERS LINGER DURING THE MORNING HOURS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
HIGH PRESSURE WILL RIDGE IN FROM CANADA TUESDAY NIGHT INTO
WEDNESDAY. EXPECT FAIR BUT COOL CONDITIONS FOR TUESDAY NIGHT. ON
WEDNESDAY...THE REST OF WHATS LEFT OF TROPICAL STORM LEE WILL LIFT
ROUGHLY INTO THE TENNESSEE VALLEY...THOUGH MUCH UNCERTAINTY REMAINS
ON THE EXACT TIMING AND POSITION OF THIS. REMNANTS MAY REACH THE
SOUTHERN TIER LATE IN THE DAY WEDNESDAY.

THE CONFIDENCE IN THE FORECAST DURING THIS TIMEFRAME IS NOT THAT
HIGH DUE TO THE QUESTIONS ABOUT THE INTERACTION OF THE REMNANTS OF
LEE AND KATIA. MOST GUIDANCE IS LEANING TOWARD MOISTURE FROM THE
REMNANTS OF LEE MOVING NORTH ACROSS THE REGION IN THE WEDNESDAY NIGHT
THROUGH FRIDAY TIME FRAME RESULTING IN THE POTENTIAL FOR RAIN
HIGHEST ALONG OUR SOUTHERN BORDER. AT THIS POINT I AM NOT GOING TO
TRY TO SECOND GUESS THE ENSEMBLE OF GUIDANCE AND WILL KEEP A CHANCE
OF RAIN IN THE FORECAST THROUGH FRIDAY NIGHT. HOWEVER, I WOULD NOT
BE SURPRISED TO SEE CHANGES IN THE PRECIPITATION FORECAST AS WE GET
CLOSER TO THIS TIME FRAME. TEMPERATURES WILL BE SEASONABLE WITH
DAYTIME HIGHS IN THE 70S AND OVERNIGHT LOWS IN THE 50S.

&&

.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
AT 06Z MVFR AND VFR FLIGHT CONDITIONS WERE FOUND ACROSS THE
REGION...AND MVFR IS EXPECTED AT ALL LOCATIONS AT TIMES THROUGH THE
OVERNIGHT IN THIS WARM AND MUGGY AIRMASS. SHOWERS AND THUNDERSTORMS
ACROSS SOUTHERN LAKE ERIE AND OHIO AT THIS HOUR WILL CONTINUE TO
SPREAD NORTHEASTWARD. WILL INSERT -TSRA INTO THE KJHW TAF...WHILE
HOLDING ONTO -SHRA WITH A CB ACROSS THE NIAGARA FRONTIER AS ACTIVITY
MAY WEAKEN FURTHER INTO THE NIGHT.

SUNDAY MORNING CONVECTION WILL WANE...TEMPORARILY BEFORE
ADDITIONAL SHOWERS AND THUNDERSTORMS CROSS THE REGION FROM WEST TO
EAST. EXPECT A LINE OF CONVECTION TO FORM AS INSTABILITY BUILDS
THROUGH THE DAY...STARTING EARLY AFTERNOON TOWARDS THE WEST AND THEN
ADVANCING EASTWARD. WILL HAVE A -TSRA IN ALL TAFS FOR THIS
ACTIVITY...WHILE TIMING MAY NEED TO BE FINE TUNED THROUGH THE DAY.

BEHIND THE CONVECTION THE UPPER LEVEL TROUGH WILL REMAIN OVER THE
REGION ALLOWING FOR RAIN SHOWERS FROM THE SOUTH TO ADVANCE
NORTHWARD. THIS RAIN WILL SPREAD ACROSS REGION...AND MAY LOWER VSBYS
INTO IFR...WITH MVFR CIGS.

OUTLOOK...
SUNDAY NIGHT AND MONDAY...AREAS OF IFR WITH RAIN AND EMBEDDED
THUNDERSTORMS.
TUESDAY AND WEDNESDAY...MAINLY VFR.
THURSDAY...MAINLY VFR WITH A CHANCE OF SHOWERS.

&&

.MARINE...
A WEAK SFC PRESSURE GRADIENT WILL KEEP RELATIVELY LIGHT WINDS AND
MINIMAL WAVES ACROSS BOTH LAKES ERIE AND ONTARIO OVERNIGHT.

ON SUNDAY SOUTHWEST WINDS WILL INCREASE SOMEWHAT AHEAD OF A
RELATIVELY STRONG BUT SLOW MOVING COLD FRONT APPROACHING FROM THE
UPPER LAKES. EXPECT WINDS TO RAMP UP INTO THE 10 TO 20 KNOT
RANGE...WITH WATER BECOMING A LITTLE CHOPPY BUT REMAINING BELOW
SMALL CRAFT CRITERIA. NO SIGNIFICANT WINDS OR WAVES ARE EXPECTED
THROUGH MIDWEEK...ALTHOUGH THERE MAY BE A FEW PERIODS OF CHOPPY
WAVES AS WINDS BECOME MORE NORTH TO NORTHEAST MONDAY THROUGH
WEDNESDAY FOLLOWING THE PASSAGE OF THE SLOW MOVING COLD FRONT.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...RSH
NEAR TERM...THOMAS
SHORT TERM...APFFEL
LONG TERM...APFFEL/TAN
AVIATION...THOMAS
MARINE...APFFEL/THOMAS
Hazardous weather outlook, Sep 4, 3:30 AM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
330 AM EDT SUN SEP 4 2011

NYZ001>008-010>014-019>021-085-050730-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
330 AM EDT SUN SEP 4 2011

...SEVERE THUNDERSTORM WATCH 831 IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

MODERATE TO HEAVY RAINFALL IS POSSIBLE LATE SUNDAY AND INTO
MONDAY ACROSS THE REGION WITH ONE TO TWO INCHES OF RAINFALL
POSSIBLE BETWEEN SUNDAY NIGHT AND MONDAY. THIS AMOUNT OF RAINFALL
WILL HEIGHTEN THE HYDRO CONCERNS THROUGH THE AREA WITH POSSIBLE
FLASH FLOODING OR SMALL CREEKS AND POOR DRAINAGE AREA FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-050730-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
330 AM EDT SUN SEP 4 2011

...SEVERE THUNDERSTORM WATCH 831 IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SLZ024-050730-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
330 AM EDT SUN SEP 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SAINT LAWRENCE
RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

APFFEL

In the hours before

Special weather statement, Sep 4, 3:55 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
355 AM EDT SUN SEP 4 2011

NYZ001-010-085-040900-
ERIE NY-NIAGARA NY-
355 AM EDT SUN SEP 4 2011

...STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 350 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
  GUSTY WINDS.  THIS STORM WAS LOCATED 20 MILES NORTH OF
  DUNKIRK...AND MOVING NORTHEAST AT 40 MPH.

THIS STORM WILL IMPACT REACH THE BUFFALO METRO AREA BETWEEN 430 AM
AND 500 AM. THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND
PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.

LAT...LON 4271 7904 4271 7899 4279 7886 4294 7892
      4295 7897 4299 7903 4306 7901 4307 7908
      4313 7906 4321 7906 4335 7847 4268 7851
      4259 7913

APFFEL

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 8:59 PM EDTSpecial Weather StatementBUFAllegany46 min
Sep 3, 9:04 PM EDTSevere Thunderstorm WarningBUFAllegany41 min
Sep 4, 3:00 AM EDTSpecial Marine WarningBUF90 min
Sep 4, 3:21 AM EDTSevere Thunderstorm WarningBUFChautauqua54 min
Sep 4, 3:39 AM EDTSpecial Marine WarningBUF81 min
Sep 4, 3:49 AM EDTSpecial Marine WarningBUF56 min
Sep 4, 4:09 AM EDTSevere Thunderstorm WarningBUFErie, Niagara57 min
Sep 4, 4:11 AM EDTSpecial Marine WarningBUF61 min
Sep 4, 4:41 AM EDTSevere Thunderstorm WarningBUFErie, Genesee, Monroe, Niagara, Orleans45 min
Sep 4, 4:46 AM EDTSpecial Marine WarningBUF70 min
Sep 4, 5:20 AM EDTSpecial Weather StatementBUFChautauqua40 min
Sep 4, 6:40 AM EDTSpecial Marine WarningBUF80 min
Sep 4, 7:31 AM EDTSpecial Weather StatementBUFJefferson44 min
Sep 4, 7:57 AM EDTSpecial Marine WarningBUF63 min
Sep 4, 3:41 PM EDTSpecial Marine WarningBUF64 min
Sep 4, 4:53 PM EDTSpecial Weather StatementBUFAllegany, Livingston, Ontario, Wyoming67 min

Nearby

Special Weather Statements in New York, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.